MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM

STRYKER LEIBINGER FREIBURG UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM
Catalog Number 62-32440
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the surgeon was pulling on the repositioning pin and the tip of the pin broke off.The tip was left in the patient's zygoma.The surgery was completed successfully with no delay nor adverse consequences reported.
 
Additional Manufacturer Narrative
Correction: the device was not returned, as was originally expected.A confirmation of the reported event was not possible because the instrument will not be available for investigation because it was discarded by the sales rep.Because the affected instrument was not returned for investigation a metallurgical examination ¿ indispensable in such cases ¿ cannot be performed and it is not possible to determine the exact root cause.However, related to previous investigations with similar described failure pattern it seems that the repositioning pin was not fully inserted up to the shoulder ring.In this case the potential root cause could be attributed to an inappropriate user handling issue.Generally, according to previous investigations possible root causes could have been: repositioning pin was not fully inserted up to the shoulder ring - described in the ifu; too high torsional forces during insertion; application of too high bending forces upon to the thread of the pin due to not completely cut off zygoma or other loose bone fragments during repositioning; the instrument was used as a lever; insufficient cleaning caused pitting corrosion ¿ corrosion favours breakages.Concerning the reported issue capa # 358 has been implemented which became effective in 2010-jan.Because no lot code # and no production code # was provided it could not be determined whether the product was manufactured before or after the measures became effective.However, related to the results within previous conducted investigations the event did potentially not involve a product problem indicating a non-conformity or unanticipated hazard, therefore no further action is deemed to be required at this time.Product surveillance will continue to monitor complaints of this type for further adverse trends.Device discarded.
 
Event or Problem Description

Brand Name
UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7546114
Report Number0008010177-2018-00045
Device Sequence Number13921212
Product Code HTW
UDI-Device Identifier07613153171096
UDI-Public07613153171096
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62-32440
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;